MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; LRC INSTRUMENT, ENT MANUAL SURGICAL

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; LRC INSTRUMENT, ENT MANUAL SURGICAL
Catalog Number C-CAE-14.0-70-FIC-SPOPS
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Catalog # c-cae-14.0-70-fic-spops.Awaits product to be returned.Investigation is still in progress.
 
Event or Problem Description
Description of event according to complainant: the frova has a significant bend in it and the doctor was unable to pass the ett over the frova to intubate the patient.The frova had to be removed and another bougie placed to be able to intubate patient.Patient outcome: no part of the device remained inside the patient the patient did not require any additional procedures due to this occurrence, but an additional device had to be used during the procedure.No adverse effect to the patient.
 
Additional Manufacturer Narrative
(b)(4).Catalog # c-cae-14.0-70-fic-spops.Awaits product to be returned.Summary of investigational findings: no imaging was provided, but an investigation of the returned frova catheter revealed a minor kink approx.21cm from proximal end.It cannot be determined exactly how or when in time it was kinked, or if this small kink caused enough of a problem to prevent ett migration.Many variables can lead to a failed intubation, but since only very limited information was provided, it is not possible to determine, if the kink contributed to the difficulties encountered when attempting to intubate the patient.It should be noted, that the patient did not require any additional procedures.There is no evidence to suggest the product was not manufactured according to specifications.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to complainant: the frova has a significant bend in it and the doctor was unable to pass the ett over the frova to intubate the patient.The frova had to be removed and another bougie placed to be able to intubate patient.Patient outcome: no part of the device remained inside the patient.The patient did not require any additional procedures due to this occurrence, but an additional device had to be used during the procedure.No adverse effect to the patient.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
LRC INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key5485397
Report Number3002808486-2016-00089
Device Sequence Number18931607
Product Code LRC
UDI-Device Identifier00827002535176
UDI-Public(01)00827002535176(17)170806(10)E3243400
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
E597079
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC-CAE-14.0-70-FIC-SPOPS
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2016
Supplement Report FDA Received Date05/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;